Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS New York, NY

June 30, 2001Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 30, 2001, 6:47 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2001, 6:47 PM EDT (22:47 UTC)
Expired
Jun 30, 2001, 7:30 PM EDT
In force
43 min
Issued by
NWS New York, NY
Area
Whole counties

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 302249
SVROKX

CTC001-009-302330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT

* UNTIL 730 PM EDT

* AT 643 PM EDT...A SPOTTER REPORTED A SEVERE THUNDERSTORM OVER
NEWTOWN...MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF 
DAMAGING WINDS WITH SEVERAL TREES DOWN. 

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES NORTH OF SEYMOUR AT 700 PM EDT
  4 MILES SOUTHEAST OF NAUGATUCK AT 710 PM EDT
  3 MILES NORTH OF WALLINGFORD...3 MILES SOUTH OF MERIDEN AT 730 PM
  EDT

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4142 7341 4126 7334 4144 7272 4160 7274

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:30 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 30, 3:30 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SAT JUN 30 2001

HEAT ADVISORY CONTINUES INTO EARLY THIS EVE. SCTRD RW/TRW OVER THE
FA ATTM. SFC/ LOW LVL CONVERGENCE IS WEAK. MDLS INDICATE WEAK UPR
TROF TO MOVE ACRS THE FA ARND 00Z. THE WEAK WAVE IS VISIBLE ON THE
WAT VAP MOVG INTO WRN PA. I/LL FCST CHC POPS INTO THIS EVE.

FOR SUN...COLD FRONT APCHS FROM THE NW AND MOVES INTO THE FA ARND
00Z. BUT...NGM/AVN MOS SHOWS DEWPTS DROPPING DURG THE AFTN AND THE
UPR SPT LAGS. BEST UPR SPT PASSES TO THE N. HOWEVER...LI/S ARE FCST
TO BE ARND -4 AHEAD OF THE STRONG FRONT. LINE OF TRW/S WL PROBABLY
STILL FORM AND MOVE INTO THE FA LATE IN THE DAY...PSBLY SVR.

BEHIND THE FRONT...FAIR AND COOLER. I STAYED FAIRLY CLOSE TO NGM MOS
EXCEPT UNDERCUT A LITTLE IN SOME AREAS SUN NGT BEHIND THE FRONT.

MARINE...SCA MAY BE NEEDED LATE SUN AS COLD FRONT APCHS.

.OKX...HEAT ADVISORY FOR NYC...NYZ072>0Z76.

EKH

Nearby

Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.